Took my last dose of Geodon last night and I'm nervous

Discussion in 'The Watercooler' started by Californiablonde, Feb 15, 2013.

  1. Californiablonde

    Californiablonde Well-Known Member

    So tonight is the big night where I go without my Geodon for the first time in four years. In that four years I haven't had one single manic episode once. Now I am afraid of the withdrawals. I already know that more than likely I won't be sleeping for awhile. Nothing but Geodon has ever gotten me to sleep. So I have the next week off of work and I'm hoping that my body will adjust sooner than later and help me to fall asleep at least within a few days. Then there's the manic part. Geodon has been the only pill I have ever taken that has wiped away my mania completely. I am afraid it will come back with a vengeance. A nice, pleasant hypomania would be nice. That's when I am full of energy, in a super good mood, and my house is really clean all the time. I also tend to excersise a lot and right now I really do need it. But when it turns to full blown mania I can get dangerous. And I'm not the most pleasant person to be around, to put it mildly. I can get mean and angry. My kids are my worst triggers. Everything they do annoys me when I'm manic. I can get pretty loud. And I don't want my kids to go through that again. With all the stress I'm under with moving, work problems, and now battling for custody of easy child, now is probably not the best time to mess with my medications. But I feel as if I have no choice. The tardive dyskinisia is out of control. And I've been in this depression for four years. So I am going ahead with changes. Hopefully it won't be as bad as I think. Please wish me luck and well wishes that I get through this in one piece.
  2. buddy

    buddy New Member

    We are here for you and who knows, maybe since you've been on it so long, your brain chemistry won't go there. Be aware, but don't borrow trouble.

    Have stuff ready if you need to take a nice long hot bath in the middle of the night.
  3. 1905

    1905 Well-Known Member

    Be aware of your body, know that if you are doing x, it's time for help. And be alert for that x -whatever that is. I'm hoping all is going to be well for you and you'll be ok. Can they give you something else for sleep? At least you'll be off from work for now.
  4. Californiablonde

    Californiablonde Well-Known Member

    I have tried almost everything under the sun for sleep and nothing knocks me out like Geodon does. If My body won't allow me to sleep at all, I will make an emergency appointment with psychiatrist and try and get something. I hope it doesn't come down to that but if it does then that is what I will do.
  5. Jody

    Jody Active Member

    CB, did the Dr. not help you with tapering off on Geodon? I have done the cold turkey before and it's pretty scary, I had to get in as an emergency and gets a small dose so I wouldn't totally lose it. Everyone is different but Geodon is a tough drug to get off of.
  6. HaoZi

    HaoZi CD Hall of Fame

    Good luck!
  7. Californiablonde

    Californiablonde Well-Known Member

    Yes I have been tapering off slowly.
  8. DammitJanet

    DammitJanet Well-Known Member Staff Member

    CB, I have recently found something at Walmart that is helping me with sleep better than any of the Rx medications. Shocked me to death. Its called Dream Water. Its in a small little bottle but it may also come in a larger bottle and you just pour the correct amount. I found the little bottles next to the register. I love it! I take it and I am sleeping better than ever when I actually take it. Not sleeping when I dont so I know its actually working. You might want to look for some.
  9. buddy

    buddy New Member

    Hey, just checking are you doing?
  10. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Are you doing ok?
  11. HaoZi

    HaoZi CD Hall of Fame

    Checking in.